Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 15, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 10, 2018, 5:41 PM CDT for Wabash County, Illinois. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2018, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 10, 2018, 10:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Wabash County, IL
The radar
The Evansville,IN radar (KVWX), 28 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:03 PM CDT | FLASH FLOOD | Allendale, IL | PORTION OF ROUTE 1 IS CLOSED DUE TO RAPID WATER FLOW OVER ROADWAY. STATE HIGHWAY CREW IN THE PROCESS OF BLOCKING OFF ROAD WITH SIGNS. |
| Jun 10, 7:04 PM CDT | FLASH FLOOD | 4 E West Salem, IL | PORTION OF LICK PRAIRIE ROAD CLOSED DUE TO RAPID WATER FLOW OVER THE ROADWAY. |
| Jun 10, 10:05 PM CDT | HEAVY RAIN 1 | 4 Wsw Friendsville, IL | HALF HOUR RAINFALL ACCUMULATION. |
| Jun 10, 10:46 PM CDT | FLASH FLOOD | Allendale, IL | FLASH FLOODING OCCURRING ALONG A SMALL PORTION OF ROUTE 1 NEAR TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 82 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted.
462
WGUS53 KPAH 102241
FFWPAH
ILC185-110145-
/O.NEW.KPAH.FF.W.0015.180610T2241Z-180611T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
541 PM CDT SUN JUN 10 2018
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Northern Wabash County in southeastern Illinois...
* Until 845 PM CDT.
* At 540 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen, particularly in and around the community of
Allendale. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Mount Carmel, Lancaster and Allendale.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3857 8765 3854 8767 3851 8765 3850 8766
3851 8767 3848 8772 3848 8774 3846 8776
3845 8773 3842 8774 3843 8795 3847 8794
3850 8796 3852 8795 3853 8794 3854 8795
3857 8795
$$
RJP3 follow-up statements
913
WGUS73 KPAH 110021
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
721 PM CDT SUN JUN 10 2018
ILC185-110145-
/O.CON.KPAH.FF.W.0015.000000T0000Z-180611T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wabash IL-
721 PM CDT SUN JUN 10 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHERN WABASH COUNTY...
At 704 PM CDT, local law enforcement reported flash flooding in the
northern part of Wabash County, from east of West Salem to the
community of Allendale. Portions of Illinois Route 1 have been
closed due to water flow over the highway. Portions of Lick Prairie
Road east of West Salem are also closed.
At 720 PM CDT, Doppler radar continued to indicate thunderstorms
with very heavy rain training over the warned area. Radar suggests
that over 4 inches of rain has already fallen in some locations.
Flash flooding will continue.
Some locations that will experience flooding include...
Mount Carmel, Lancaster and Allendale.
Additional rainfall amounts of up to an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3857 8765 3854 8767 3851 8765 3850 8766
3851 8767 3848 8772 3848 8774 3846 8776
3845 8773 3842 8774 3843 8795 3847 8794
3850 8796 3852 8795 3853 8794 3854 8795
3857 8795
$$
RJP503
WGUS53 KPAH 110137
FFWPAH
ILC185-110345-
/O.EXT.KPAH.FF.W.0015.000000T0000Z-180611T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
837 PM CDT SUN JUN 10 2018
The National Weather Service in Paducah has extended the
* Flash Flood Warning for...
Northern Wabash County in southeastern Illinois...
* Until 1045 PM CDT.
* At 832 PM CDT, local law enforcement indicated that flooding
continued over northern portions of the county. However, flood
waters were beginning to slowly recede. This trend is expected to
continue through the evening as widespread thunderstorms have
ended for the time being.
* Some locations that will experience flooding include...
Mount Carmel, Lancaster and Allendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding. When encountering flooded roads, turn around,
don't drown!
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3857 8765 3854 8767 3851 8765 3850 8766
3851 8767 3848 8772 3848 8774 3846 8776
3845 8773 3842 8774 3843 8795 3847 8794
3850 8796 3852 8795 3853 8794 3854 8795
3857 8795
$$
RJP868
WGUS73 KPAH 110241
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
941 PM CDT SUN JUN 10 2018
ILC185-110345-
/O.CON.KPAH.FF.W.0015.000000T0000Z-180611T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wabash IL-
941 PM CDT SUN JUN 10 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
NORTHERN WABASH COUNTY...
At 935 PM CDT, Doppler radar indicated thunderstorms with heavy rain
were moving back into areas that experienced flooding from heavy
rain earlier in the evening. Doppler radar estimated that in excess
of 3 to 4 inches of rain has already fallen over northern portions
of Wabash County. Any additional rain may slow the recession of
flood waters or initiate new flooding.
Some locations that will experience flooding include...
Mount Carmel, Lancaster and Allendale.
Additional rainfall amounts of up to an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3857 8765 3854 8767 3851 8765 3850 8766
3851 8767 3848 8772 3848 8774 3846 8776
3845 8773 3842 8774 3843 8795 3847 8794
3850 8796 3852 8795 3853 8794 3854 8795
3857 8795
$$
RJPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:46 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 10, 2:46 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Paducah KY 246 PM CDT Sun Jun 10 2018 .SHORT TERM...(Tonight through Monday night) Issued at 246 PM CDT Sun Jun 10 2018 Most of the area is dry and quite hot and humid. Boundary was from near KFWC to KEHR, with strong to severe convection up across central IL moving southeast. Convection continues across the KY Pennyrile area as well. Airmass very unstable. However ML CIN just now eroded. Best storm chances will be across north and east sections (EVV Tristate, southern IL), with little if any chance west into southeast MO through the evening hours. Storms could once again produce severe downbursts and marginally severe hail. Very heavy rainfall in a short amount of time is likely with stronger storms. Evolution is still somewhat uncertain. The trend is our friend, based on Sat and Radar, as CAM's continue to be borderline useless, depending on which one you pick from the last 24 hours. Convection should taper off overnight. Lull Monday as well, though small chances exist SEMO and the KEVV Tri-state. Marginal day two is awful big. But any storms that do form could produce strong wind gusts and marginally severe hail. Small chances continue EVV Tristate Monday night. .LONG TERM...(Tuesday through Sunday) Issued at 246 PM CDT Sun Jun 10 2018 Models continue to have a front that will shift back and forth across the region through the extended forecast. GFS and ECMWF show the front north of the PAH forecast area at 12z Tuesday, then along the Ohio River into northern Arkansas by 18z Wednesday. Models indicate the front will eventually shift just north of our area by Friday, but then drop back southwest for the weekend. This basically keeps us in an unstable weather pattern, with on and off shower and thunderstorm chances. The best chances will be the daytime hours into the early evening, but kept overnight low chances going in areas close to where the front is expected to be located. It will remain hot and humid through the period. Predominantly south winds will continue to pump warm moist air into the middle Mississippi and lower Ohio valleys. Though the front may dip far enough south to shift our winds to the north in our northern half of counties at times, the air mass north of the front will only be a degree or two cooler and less humid. Highs will generally be around 90 degrees, with lows of 69 to 73 degrees. Dew points will remain around 70 degrees to the lower 70s, which will push afternoon heat indices to around 100 degrees in some locations. && .AVIATION... Issued at 1215 PM CDT Sun Jun 10 2018 VFR conditions save for areas of convection through this evening. Best chances will be east of the MS River. Will have a VC mention at KEVV and KOWB for later this afternoon and evening. SSW winds will gust 15 to 20 kts at times til sunset. Behind morning convection over SE IL, SW IN, SE winds behind outflow will eventually become SSW. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Jun 10, 3:48 AM CDT, 13 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 348 AM CDT Sun Jun 10 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-110900- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 348 AM CDT Sun Jun 10 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is a chance of thunderstorms today and tonight. A few strong storms with hail and gusty winds are possible, mainly during the afternoon hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms each day. A few strong storms with hail and gusty winds are possible, especially on Monday and Tuesday. Locally heavy rain and lightning will be the main concerns with any storms Wednesday through Saturday. The heat index will peak near 100 degrees Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. York
In the hours before
Special weather statement, Jun 10, 3:00 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
300 PM CDT SUN JUN 10 2018
KYZ022-102030-
Todd KY-
300 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TODD COUNTY UNTIL 330 PM
CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elkton, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Elkton, Clifty and Allegre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3675 8706 3683 8726 3704 8725 3704 8722
3701 8706 3679 8706 3677 8705
TIME...MOT...LOC 2000Z 290DEG 16KT 3691 8713
RJPLocal storm report, Jun 10, 4:33 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
433 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLOOD 2 E ALLEGRE 36.93N 87.18W
06/10/2018 TODD KY BROADCAST MEDIA
WATER OVER HIGHLAND LICK ROAD BETWEEN NORTH TODD AND
ALLEGRE.
&&
CTNLocal storm report, Jun 10, 4:53 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
453 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL ALLENDALE 38.53N 87.71W
06/10/2018 M1.00 INCH WABASH IL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Jun 10, 5:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
516 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL HAZLETON 38.49N 87.54W
06/10/2018 E1.00 INCH GIBSON IN PUBLIC
&&
DLLSpecial weather statement, Jun 10, 5:32 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Paducah KY
532 PM CDT SUN JUN 10 2018
INZ081-082-102315-
Gibson IN-Pike IN-
532 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR GIBSON AND PIKE COUNTIES UNTIL
615 PM CDT...
At 531 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Washington to near Princeton.
Movement was east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Princeton, Oakland City, Petersburg, Princeton In Gibson County,
Winslow, Patoka, Francisco, Somerville, Hazleton, Spurgeon and
Mackey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Illinois...and southwestern Indiana.
LAT...LON 3852 8715 3854 8710 3851 8707 3823 8708
3825 8732 3820 8732 3820 8734 3835 8782
3842 8774 3843 8766 3845 8765 3845 8760
3849 8758 3849 8750 3854 8739 3851 8737
3854 8735 3851 8729 3855 8720
TIME...MOT...LOC 2231Z 286DEG 20KT 3856 8713 3839 8748
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:26 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 19 min |
| Jun 10, 4:47 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 28 min |
| Jun 10, 5:25 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 35 min |
| Jun 10, 6:10 PM CDT | Special Weather Statement | PAH | Edwards, Wabash | 50 min |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.